Acta Mathematica Vietnamica

, Volume 42, Issue 4, pp 605–613 | Cite as

Artinian Cofinite Modules and Going-up for \(R\subseteq \widehat {R}\)

  • Gholamreza Pirmohammadi
  • Khadijeh Ahmadi Amoli
  • Kamal BahmanpourEmail author


Let \((R,\operatorname {\frak m})\) be a commutative Noetherian local ring. In this paper, it is shown that the going-up theorem holds for \(R\subseteq \widehat {R}\) if and only if \(\operatorname {Rad}(I+\operatorname {Ann}_{R} A)=\operatorname {\frak m}\) for any proper ideal I of R and any non-zero Artinian I-cofinite module A. Furthermore, using the main result of Zöschinger, Arch. Math. 95, 225–231 (2010), it is shown that these equivalent conditions are equivalent to R being formal catenary with α(R) = 0 and to \(\operatorname {Att}_{R} H^{\dim M}_{I}(M)=\{\operatorname {\frak p} \in \operatorname {Assh}_{R}(M)\,:\,\operatorname {Rad}(\operatorname {\frak p}+I)=\operatorname {\frak m}\}\) for any ideal I of R and any non-zero finitely generated R-module M.


Attached prime Cofinite module Local cohomology Noetherian ring 

Mathematics Subject Classification (2010)

13D45 14B15 13E05 



The authors are deeply grateful to the referee for his/her careful reading of the paper and valuable suggestions. Also, the authors would like to thank Professor Reza Naghipour for his careful reading of the first draft and many helpful suggestions.


  1. 1.
    Brodmann, M.P., Sharp, R.Y.: Local cohomology: an algebraic introduction with geometric applications. Cambridge University Press, Cambridge (1998)CrossRefzbMATHGoogle Scholar
  2. 2.
    Chiriacescu, G.: Cofiniteness of local cohomology modules. Bull. Lond. Math. Soc. 32, 1–7 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Delfino, D.: Cofiniteness of local cohomology modules over regular local rings. Math. Proc. Camb. Phil. Soc. 115, 79–84 (1994)CrossRefzbMATHGoogle Scholar
  4. 4.
    Delfino, D., Marley, T.: Cofinite modules and local cohomology. J. Pure Appl. Algebra 121, 45–52 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Dibaei, M.T., Yassemi, S.: Top local cohomology modules. Algebra Colloq. 14, 209–214 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Divaani-Aazar, K., Naghipour, R., Tousi, M.: Cohomological dimension of certain algebraic varieties. Proc. Am. Math. Soc. 130, 3537–3544 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Hartshorne, R.: Affine duality and cofiniteness. Invent. Math. 9, 145–164 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Huneke, C., Koh, J.: Cofiniteness and vanishing of local cohomology modules. Math. Proc. Camb. Phil. Soc. 110, 421–429 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Kawasaki, K.-I.: On a category of cofinite modules which is Abelian. Math. Z. 269, 587–608 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Kawasaki, K.-I.: On the finiteness of Bass numbers of local cohomology modules. Proc. Am. Math. Soc. 124, 3275–3279 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Marley, T., Vassilev, J.C.: Cofiniteness and associated primes of local cohomology modules. J. Algebra 256, 180–193 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Matsumura, H.: Commutative ring theory. Cambridge University Press, Cambridge, UK (1986)zbMATHGoogle Scholar
  13. 13.
    Melkersson, L.: Cofiniteness with respect to ideals of dimension one. J. Algebra 372, 459–462 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Melkersson, L.: Modules cofinite with respect to an ideal. J. Algebra 285, 649–668 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Melkersson, L.: Properties of cofinite modules and application to local cohomology. Math. Proc. Camb. Philos. Soc. 125, 417–423 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Yoshida, K.I.: Cofiniteness of local cohomology modules for ideals of dimension one. Nagoya Math. J. 147, 179–191 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Zöschinger, H.: Über die bedingung going up für \(R\subset \widehat {R}\). Arch. Math. 95, 225–231 (2010)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Vietnam Academy of Science and Technology (VAST) and Springer Science+Business Media Singapore 2017

Authors and Affiliations

  • Gholamreza Pirmohammadi
    • 1
  • Khadijeh Ahmadi Amoli
    • 1
  • Kamal Bahmanpour
    • 2
    Email author
  1. 1.Payame Noor UniversityTehranIran
  2. 2.Faculty of Sciences, Department of MathematicsUniversity of Mohaghegh ArdabiliArdabilIran

Personalised recommendations